Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 56, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 8, 2008, 4:47 AM CDT for Loving County, Texas. It took effect at May 8, 2008, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2008, 4:47 AM CDT (09:47 UTC)
- In effect from
- May 8, 2008, 1:00 PM CDT
- Expired
- May 8, 2008, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
County Loving County, TX
The radar
The Midland/Odessa radar (KMAF), 132 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3158 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 080947 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 447 AM CDT THU MAY 8 2008 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR THE SOUTHEASTERN NEW MEXICO PLAINS...THE GUADALUPE MOUNTAINS... VAN HORN AREA AND THE UPPER TRANS PECOS FOR WINDY CONDITIONS... VERY LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON AND EVENING FOR THE SOUTHEASTERN NEW MEXICO PLAINS...THE GUADALUPE MOUNTAINS...THE VAN HORN AREA...THE UPPER TRANS PECOS...AND THE MARFA PLATEAU FOR WINDY CONDITIONS...VERY LOW RELATIVE HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER... .DRY AND WINDY CONDITIONS WILL RETURN TO THE REGION THIS AFTERNOON AS A SURFACE TROUGH DEEPENS. THIS TROUGH WILL RESULT IN A RETURN TO WESTERLY WINDS WHICH WILL PUSH OUT THE LOW LEVEL MOISTURE AND RESULT IN VERY LOW RELATIVE HUMIDITY. AFTERNOON MINIMUM RH BELOW 10 PERCENT WILL BE POSSIBLE AREAWIDE. IN ADDITION... THE TIGHTENING PRESSURE GRADIENT WILL RESULT IN 20 FT WINDS OF 20 MPH OR GREATER ACROSS MUCH OF THE REGION. THESE DRY AND WINDY CONDITIONS WHEN COMBINED WITH VERY HIGH FIRE DANGER WILL RESULT IN A RED FLAG WARNING. SIMILAR CONDITIONS WILL BE POSSIBLE FRIDAY AS ANOTHER SURFACE LOW DEVELOPS OVER NEW MEXICO SO A FIRE WEATHER WATCH HAS BEEN ISSUED. NMZ114-115-TXZ057>059-258-081800- /O.UPG.KMAF.FW.A.0051.080508T1800Z-080509T0200Z/ /O.NEW.KMAF.FW.W.0056.080508T1800Z-080509T0300Z/ /O.NEW.KMAF.FW.A.0052.080509T1800Z-080510T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-GUADALUPE MOUNTAINS- 447 AM CDT THU MAY 8 2008 /347 AM MDT THU MAY 8 2008/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. THE FIRE WEATHER WATCH FOR TODAY IS NO LONGER IN EFFECT. WEST WINDS WILL INCREASE THIS AFTERNOON ACROSS SOUTHEASTERN NEW MEXICO... VAN HORN... AND THE UPPER TRANS PECOS WITH 20FT WIND SPEEDS OF 20 MPH OR GREATER. HIGH WINDS WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS. MINIMUM RH BELOW 10 PERCENT EXPECTED ALONG WITH VERY HIGH FIRE DANGER HAS RESULTED IN A RED FLAG WARNING. DRY AND WINDY CONDITIONS WILL BE POSSIBLE AGAIN FRIDAY ALONG WITH HIGH TO VERY HIGH FIRE DANGER SO A FIRE WEATHER WATCH HAS BEEN ISSUED. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ TXZ074-081800- /O.NEW.KMAF.FW.W.0056.080508T1800Z-080509T0300Z/ /O.NEW.KMAF.FW.A.0052.080509T1800Z-080510T0300Z/ DAVIS/APACHE MOUNTAINS AREA- 447 AM CDT THU MAY 8 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. WEST WINDS WILL INCREASE THIS AFTERNOON ACROSS THE DAVIS MOUNTAINS WITH 20FT WIND SPEEDS OF 20 MPH OR GREATER EXPECTED. MINIMUM RH BELOW 10 PERCENT EXPECTED ALONG WITH VERY HIGH FIRE DANGER SO A RED FLAG WARNING HAS BEEN ISSUED. DRY AND WINDY CONDITIONS WILL BE POSSIBLE AGAIN FRIDAY ALONG WITH HIGH TO VERY HIGH FIRE DANGER. A FIRE WEATHER WATCH IS IN EFFECT. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ TXZ080-081800- /O.NEW.KMAF.FW.A.0052.080509T1800Z-080510T0300Z/ MARFA PLATEAU- 447 AM CDT THU MAY 8 2008 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. DRY AND WINDY CONDITIONS WILL BE POSSIBLE FRIDAY ALONG WITH HIGH TO VERY HIGH FIRE DANGER. A FIRE WEATHER WATCH IS IN EFFECT. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$
1 follow-up statement
000 WWUS84 KMAF 081932 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 232 PM CDT THU MAY 8 2008 ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING FOR THE SOUTHEASTERN NEW MEXICO PLAINS...THE GUADALUPE MOUNTAINS...VAN HORN AREA AND THE UPPER TRANS PECOS FOR WINDY CONDITIONS...VERY LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON AND EVENING FOR THE SOUTHEASTERN NEW MEXICO PLAINS...THE GUADALUPE MOUNTAINS...THE VAN HORN AREA...THE UPPER TRANS PECOS...AND THE MARFA PLATEAU FOR WINDY CONDITIONS...VERY LOW RELATIVE HUMIDITY... AND HIGH TO VERY HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON AND EVENING FOR THE SOUTHEASTERN NEW MEXICO PLAINS...THE GUADALUPE MOUNTAINS...THE VAN HORN AREA...THE UPPER TRANS PECOS...AND THE MARFA PLATEAU FOR WINDY CONDITIONS...VERY LOW RELATIVE HUMIDITY... AND HIGH TO VERY HIGH FIRE DANGER... .DRY AND WINDY CONDITIONS WILL CONTINUE ACROSS THE REGION THIS AFTERNOON AS A SURFACE TROUGH DEEPENS. THIS TROUGH HAS RESULTED IN A RETURN TO WESTERLY WINDS WHICH HAS PUSHED OUT MUCH OF THE LOW LEVEL MOISTURE AND RESULTED IN VERY LOW RELATIVE HUMIDITY. AFTERNOON MINIMUM RH BELOW 10 PERCENT WILL BE POSSIBLE AREAWIDE. IN ADDITION... THE TIGHTENING PRESSURE GRADIENT WILL RESULT IN 20 FT WINDS OF 20 MPH OR GREATER ACROSS MUCH OF THE REGION. THESE DRY AND WINDY CONDITIONS WHEN COMBINED WITH VERY HIGH FIRE DANGER WILL RESULT IN A RED FLAG WARNING. SIMILAR CONDITIONS WILL BE POSSIBLE FRIDAY AND SATURDAY AS ANOTHER SURFACE LOW DEVELOPS OVER NEW MEXICO SO A FIRE WEATHER WATCH HAS BEEN ISSUED. NMZ114-115-TXZ057>059-074-258-090345- /O.NEW.KMAF.FW.A.0053.080510T1800Z-080511T0300Z/ /O.CON.KMAF.FW.W.0056.000000T0000Z-080509T0300Z/ /O.CON.KMAF.FW.A.0052.080509T1800Z-080510T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- 232 PM CDT THU MAY 8 2008 /132 PM MDT THU MAY 8 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... WEST WINDS WILL INCREASE THIS AFTERNOON ACROSS THE DAVIS MOUNTAINS WITH 20 FT WIND SPEEDS OF 20 MPH OR GREATER EXPECTED. MINIMUM RH BELOW 10 PERCENT EXPECTED ALONG WITH VERY HIGH FIRE DANGER SO A RED FLAG WARNING HAS BEEN ISSUED. DRY AND WINDY CONDITIONS WILL BE POSSIBLE AGAIN FRIDAY AND ON SATURDAY ALONG WITH HIGH TO VERY HIGH FIRE DANGER. A FIRE WEATHER WATCH IS IN EFFECT. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ TXZ080-090345- /O.CON.KMAF.FW.A.0052.080509T1800Z-080510T0300Z/ MARFA PLATEAU- 232 PM CDT THU MAY 8 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. DRY AND WINDY CONDITIONS WILL BE POSSIBLE FRIDAY ALONG WITH HIGH TO VERY HIGH FIRE DANGER. A FIRE WEATHER WATCH IS IN EFFECT. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 8, 4:32 AM CDT, 15 minutes earlier.
Area forecast discussion, May 8, 4:32 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
432 AM CDT THU MAY 8 2008
.UPDATE...
UPDATED FIRE WX SECTION OF DISCUSSION TO LEAVE PERMIAN BASIN OUT
OF PLANNED RED FLAG WARNING TODAY.
&&
.PREV DISCUSSION... /ISSUED 311 AM CDT THU MAY 8 2008/
DISCUSSION...
MAINLY ZONAL FLOW TO DOMINATE THROUGH MUCH OF THE FORECAST CYCLE.
THIS SWIFT FLOW WILL BE REFLECTED ON THE SURFACE AS DRY
WEST TO SOUTHWEST WINDS MOST AREAS MOST DAYS THROUGH SATURDAY.
ONE EXCEPTION WILL BE FRIDAY AS A FRONT PUSHES SOUTH INTO
THE PERMIAN BASIN...HOWEVER THINK IT WILL MIX OUT QUICKLY
DURING THE DAY (ESPECIALLY WESTERN AREAS) DUE TO LACK OF UPPER
LEVEL SUPPORT. HAVE ISSUED A HIGH WIND WARNING FOR THIS AFTERNOON
AND EARLY EVENING FOR THE GUADALUPE MOUNTAINS DUE TO A PROGGED 300
MILLIBAR WESTERLY JET FORECAST TO BE OVER THAT AREA LATE TODAY.
AFTER TODAY THERE WILL BE AN ABUNDANCE OF HIGH LEVEL CLOUDS THROUGH
SATURDAY. HAVE HELD OFF MENTION OF HIGH WINDS IN THE GUADALUPE
MOUNTAINS AGAIN TOMORROW DUE TO THIS CLOUD COVER...LATER SHIFTS WILL
NEED TO MONITOR.
A STRONGER UPPER LEVEL SYSTEM PASSING TO THE NORTH WILL PUSH A
COLD FRONT SOUTH SATURDAY NIGHT RESULTING IN TEMPERATURES KNOCKED
BACK TO BELOW NORMAL VALUES SUNDAY. THIS COOLING WILL BE SHORT LIVED
AS A SURFACE HIGH MOVES EAST TO THE LOWER MISSISSIPPI VALLEY AND
A RETURN LOW LEVEL FLOW SETS UP. A LEE LOW WILL FORM MONDAY
IN THE STRAIGHT FLOW. ISOLATED THUNDERSTORMS NOT TOTALLY OUT
OF THE QUESTION MONDAY IN THE LOWER TRANS PECOS REGION NEAR THE
LEE TROUGH AIDED BY THE HIGHER TERRAIN. CONFIDENCE NOT HIGH ENOUGH
TO MENTION IN GRIDS AT THIS TIME.
BEYOND MONDAY THE MEDIUM RANGE GUIDANCE DISAGREES ON THE UPPER LEVEL
PATTERN. THE ECMWF IS DRIER AND MUCH FURTHER NORTH AND MORE
PROGRESSIVE WITH A SYSTEM THEN THE GFS40/NOGAPS. USED A BLEND OF
BOTH MODELS FOR TEMPERATURES DEW POINTS AND WINDS TUESDAY THROUGH
THURSDAY.
FIRE WEATHER...
LOOKING FOR ANOTHER DAY OF DANGEROUS FIRE WEATHER CONDITIONS AS DRY
AND WINDY CONTINUES. MINIMUM RH OF 10 PERCENT EXPECTED NEARLY AREAWIDE
TODAY. DEEPENING SURFACE TROUGH WILL PRODUCE GUSTY WEST WINDS ACROSS
MUCH OF THE AREA THIS AFTERNOON... ESPECIALLY SOUTHEASTERN NEW
MEXICO... THE UPPER TRANS PECOS... AND DAVIS MOUNTAINS. MAY
HAVE MARGINAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE PERMIAN
BASIN BUT HAVE DECIDED TO LEAVE OUT OF THE RED FLAG WARNING AT THIS
TIME AS DO NOT BELIEVE WILL MAKE NEEDED 20FT WIND SPEEDS FOR 3 HOURS.
LATER SHIFTS MAY HAVE TO REEVALUATE THIS.
WILL ISSUE FIRE WEATHER WATCH FOR SE NEW MEXICO DOWN TO MARFA PLATEAU
FRIDAY AS LOOKS AS MAY HAVE A REPEAT OF DRY AND WINDY CONDITIONS.
WILL HAVE NO PROBLEM MAKING MINIMUM RH BUT SOME QUESTION AS TO
WINDS. MUCH WILL DEPEND ON CLOUD COVER AS MORE CLOUDS WOULD KEEP
STRONGER WINDS FROM MIXING DOWN TO THE SURFACE. IF ITS STAYS MOSTLY
SUNNY WESTERN AREAS SHOULD BE ABLE TO REACH NEEDED CRITERIA. WILL LET
LATER SHIFTS MAKE FINAL DETERMINATION IF A WARNING WILL BE NEEDED.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM 12 PM TO 9 PM MDT FRIDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...HIGH WIND WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10
PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...
LOVING...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND
HIGHWAY 54 CORRIDOR.
FIRE WEATHER WATCH FROM 1 PM CDT /12 PM MDT/ TO 10 PM CDT /9 PM
MDT/ FRIDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS...LOVING...MARFA
PLATEAU...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN
AND HIGHWAY 54 CORRIDOR.
&&
99/99Hazardous weather outlook, May 7, 2:32 PM CDT, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 232 PM CDT WED MAY 7 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 232 PM CDT WED MAY 7 2008 /132 PM MDT WED MAY 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WARM... DRY... AND WINDY CONDITIONS WILL RESULT IN A DANGEROUS FIRE WEATHER SITUATION ACROSS THE AREA INTO THE EARLY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO UNTIL 7 PM CDT OR 6 PM MDT. A HIGH WIND WARNING FOR SUSTAINED WINDS OVER 40 MPH OR GUSTS OVER 60 MPH IS ALSO IN EFFECT FOR THE DAVIS AND GUADALUPE MOUNTAINS UNTIL 9 PM CDT OR 8 PM MDT. ELSEWHERE...A WIND ADVISORY FOR WINDS OF 30 TO NEAR 35 MPH REMAIN IN EFFECT UNTIL 7 PM CDT OR 6 PM MDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FIRE WEATHER CONCERNS WILL CONTINUE FOR SOUTHEASTERN NEW MEXICO AND THE UPPER TRANS PECOS THURSDAY AS DRY AND WINDY CONDITIONS WILL AGAIN BE POSSIBLE. FIRE WEATHER CONCERNS MAY RETURN TO THE GUADALUPE MOUNTAINS AGAIN ON FRIDAY. OTHERWISE...NO OTHER HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:23 AM CDT | High Wind Warning | MAF | Eddy | 19 hr |
| May 8, 4:47 AM CDT | Fire Weather Watch | MAF | 24 hr | |
| May 8, 2:32 PM CDT | Fire Weather Watch | MAF | 37 hr |
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.